Drought, Monroe
- When
- July 26, 7:00 AM EST to July 31, 11:59 PM EST
- Where
- Monroe forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.058, -75.339 (the zone’s center; the record gives no point)
An unseasonably dry June and then July in the local area led to the declaration of a drought watch in East Stroudsburg on July 3rd. This drought watch was upgraded to a drought warning (imposed watering restrictions) on July 26th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An unseasonably dry June and then July in the local area led to the declaration of a drought watch in East Stroudsburg on July 3rd. This drought watch was upgraded to a drought warning (imposed watering restrictions) on July 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 26, 5:45 AM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 645 AM EDT THU JUL 26 2007 .SYNOPSIS... A PERSISTENT UPPER LOW REMAINS OVER THE OHIO VALLEY. THE LOW WILL REMAIN IN PLACE THROUGH FRIDAY, BEFORE IT WEAKENS AND BEGINS A SLOW TREK EASTWARD OVER THE WEEKEND. A COLD FRONT WILL APPROACH THEN CROSS THE REGION SUNDAY OR MONDAY AND HIGH PRESSURE IS EXPECTED TO BUILD IN BY TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... WITH SHOWERS SPREADING NORTH ALONG THE COAST, WEVE ADDED CHANCE POPS TO THE MORNING FORECAST FOR THE COASTAL PLAIN. IT APPEARS AS THOUGH THE DEVELOPING SHOWERS ARE ASSOCIATED WITH A MID LEVEL SHORT WAVE LIFTING UP FROM THE CAROLINAS. WEVE CONTINUED WITH THE PARTLY SUNNY FORECAST AFTER THE MORNING CLOUDS. WEVE ALSO KEPT THE SLIGHT CHANCE POPS FOR THE AFTERNOON. HOWEVER, BASED ON THE SHORT WAVE AND ANY ADDITIONAL DEVELOPMENT OF PRECIP TO OUR SOUTH, WE MAY NEED TO REVISIT OUR AFTERNOON POPS AS WE GO THROUGH THE MORNING. ANY AFTERNOON AND EARLY EVENING PRECIP SHOULD DISSIPATE BY ABOUT 9 OR 10 OCLOCK AS THE SHORT WAVE MOVES TO OUR NORTH AND WE LOSE THE AFFECTS OF DAYTIME HEATING. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... THE STAGNANT UPPER LOW OVER THE OHIO VALLEY BEGINS TO OPEN UP AND MOVE EWD ON FRIDAY. ONE VERY STRONG S/WV WILL APPROACH THE REGION FRIDAY INTO FRIDAY NIGHT, WITH SOME CHC POPS OVER THE AREA. THE MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO. OF COURSE, TIMING AND PLACEMENT OF ANY VORT WILL DETERMINE WHERE THE BULK OF THE RAIN FALLS DURING THIS PERIOD. MOS GUIDANCE VARIED QUITE A BIT WITH TEMPS MAINLY DUE TO DIFFS IN CLOUD COVER AND POPS. ATTM, BELIEVE THE GFS IS TOO WARM, YET THE WRF IS LIKELY TOO COLD. WILL SPLIT THE DIFFERENCE FOR NOW. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WILL NOT BE MAKING MANY CHANGES TO THE EXTENDED. THE WEEKEND LOOKS TO BE UNSETTLED WITH A SLOW MOVING COLD FRONT APPROACHING THE REGION ON SATURDAY AND CROSSING THE AREA EITHER SUNDAY OR MONDAY. THIS ALL OCCURS AS THE PESKY OHIO VALLEY UPPER LOW OPENS UP AND SLOWLY MOVES EASTWARD AS WELL. THE GFS IS EXTREMELY SLOW WITH THINGS AND DEVELOPS A LOW ALONG THE FRONT AND KEEPS IT OVER THE MID-ATLC THROUGH TUESDAY. IF THE GFS SOLN WERE CORRECT, THERE WOULD BE A LOT MORE PRECIP AND IT WOULD LAST MUCH LONGER INTO NEXT WEEK. THE CANADIAN MDL DOES NOT HAVE SUCH A PRONOUNCED LOW, WHILE THE ECMWF DOES NOT HAVE A LOW THERE AT ALL. WITH ALL THE UNCERTAINTY FROM SUNDAY INTO EARLY TUESDAY, WILL LET THE CURRENT FCST STAND ATTM. EVEN THE SLOW GFS SOLN DOES DRY THINGS OUT BY LATER TUESDAY THROUGH THE MIDWEEK PERIOD. TEMPERATURES LOOK TO BE AROUND SEASONAL VALUES. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... IT LOOKS AS THOUGH THE LOW CONDITIONS WILL LINGER UNTIL AROUND 13Z, WITH RAPIDLY IMPROVING CONDITIONS BETWEEN 13Z AND 15Z THANKS TO THE STRONG JULY SUN. BEYOND 15Z, WERE EXPECTING SCATTERED CUMULUS TO BE THE RULE UNTIL AROUND SUNSET, WITH PERHAPS SOME MID LEVEL CLOUDS MOVING OVERHEAD DURING THE EVENING. THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND TSTMS. FOR NOW, WEVE SIMPLY INDICATED CUMULONIMBUS DURING THAT TIME PERIOD DUE TO THE EXPECTED ISOLATED NATURE OF ANY CONVECTION. WINDS THROUGH THE TAF PERIOD ARE EXPECTED TO RANGE MAINLY FROM EAST TO SOUTH AND THEY SHOULD REMAIN RELATIVELY LIGHT. FOR THE PERIOD FROM FRIDAY THROUGH MONDAY, WERE ANTICIPATING A VERY UNSETTLED PERIOD AS A MID LEVEL TROUGH AFFECTS OUR REGION FOR FRIDAY AND SATURDAY, THEN A FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO DROP SLOWLY THROUGH OUR REGION ON SUNDAY AND MONDAY. THERE IS A FAIRLY GOOD CHANCE FOR SHOWERS AND TSTMS DURING THE PERIOD. && .MARINE... A RIDGE OF HIGH PRESSURE POKING IN OFF THE OCEAN WILL KEEP WINDS EAST TO SOUTH OVER OUR MARINE AREA FOR TODAY AND FRIDAY. WIND SPEEDS SHOULDNT BE TERRIBLY STRONG AS THERE IS NOT EXPECTED TO BE MUCH OF A PRESSURE GRADIENT. THE WIND WILL SETTLE INTO THE SOUTH FOR THE COMING WEEKEND AND SPEEDS ARE ANTICIPATED TO INCREASE INTO THE 10 TO 15 KNOT RANGE AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. THE SLOW MOVING FRONT IS EXPECTED TO REACH THE COASTAL WATERS OF NEW JERSEY AND DELAWARE EITHER ON SUNDAY NIGHT OR MONDAY. WAVE HEIGHTS SHOULD REMAIN MOSTLY IN THE 2 TO 4 FOOT RANGE ON OUR OCEAN WATERS THROUGH MONDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...NIERENBERG NEAR TERM...IOVINO SHORT TERM...NIERENBERG LONG TERM...NIERENBERG AVIATION...IOVINO MARINE...IOVINO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 440 AM EDT THU JUL 26 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-270845- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 440 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-270845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 440 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 746 AM EDT THU JUL 26 2007 DEZ002-003-MDZ015-019-020-261400- KENT DE-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...CENTREVILLE... EASTON...DENTON 746 AM EDT THU JUL 26 2007 A WARM, MOIST AIRMASS IN PLACE WILL CAUSE PATCHY FOG ACROSS THE AREA THIS MORNING. VISIBILITIES IN THIS FOG COULD DROP BELOW ONE MILE AT TIMES. THE FOG SHOULD BEGIN TO LIFT OR DISSIPATE BY 10 AM. MOTORISTS SHOULD BE PREPARED RAPIDLY CHANGING VISIBILITIES. ROBERTSON
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52349.